Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 368, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2025, 5:00 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2025, 5:00 PM CDT (22:00 UTC)
- Expired
- Sep 16, 2025, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:28 PM CDT, 1 hour 32 minutes earlier. Its key messages:
- Thunderstorm development is likely later this afternoon into the evening hours in advance of an approaching cold front. There is a slight risk (level 2 of 5) for severe thunderstorms. Main severe modes are large hail, damaging winds and heavy rain. A tornado or two cannot be ruled out initially if discrete cells develop downstream of the approaching front.
- The threat for rainfall will continue through the first half of Friday as an upper level low meanders across the central to northern High Plains.
- Conditions will dry out late friday into the weekend. The threat for precipitation early next week is more uncertain.
Area forecast discussion, Sep 16, 3:28 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 328 PM CDT Tue Sep 16 2025 .KEY MESSAGES... - Thunderstorm development is likely later this afternoon into the evening hours in advance of an approaching cold front. There is a slight risk (level 2 of 5) for severe thunderstorms. Main severe modes are large hail, damaging winds and heavy rain. A tornado or two cannot be ruled out initially if discrete cells develop downstream of the approaching front. - The threat for rainfall will continue through the first half of Friday as an upper level low meanders across the central to northern High Plains. - Conditions will dry out late friday into the weekend. The threat for precipitation early next week is more uncertain. && .SYNOPSIS... Issued at 328 PM CDT Tue Sep 16 2025 H5 analysis this morning had an area of low pressure over northwestern Wyoming. A trough of low pressure extended south of this feature into southeastern Utah. Upstream of this feature, a highly amplified ridge of high pressure extended from northern California into northern portions of British Columbia and northern Alberta. East of the trough, a secondary shortwave trough was located over central Manitoba with another shortwave noted over northern Saskatchewan. Further east, high pressure was noted over the central Great Lakes with ridging into eastern Ontario and southern Quebec. Southeast of this feature, low pressure was present over the Carolinas. At the surface, a cold front extended from near Mullen to Ogallala to west of Imperial. Another outflow boundary extended east of the front from south of Valentine to south of O'Neill. Currently severe storms were firing post frontal in the western and NW Sandhills, as well INVOF a warm front over far SW Nebraska. Temperatures as of 3 PM CDT ranged from 56 degrees at Gordon to 86 degrees at Imperial and Thedford. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 328 PM CDT Tue Sep 16 2025 As mentioned in the key messages above, thunderstorm chances and the severe threat for tonight is the main forecast challenge. Later on, the threat for showers/embedded thunderstorms will be a secondary threat Wednesday into Wednesday night. A couple of areas we continue to watch this afternoon for storm initiation are over far SW Nebraska INVOF a warm front and along an approaching cold front and surface trough. Along and east of the surface trough and INVOF the warm front will be the most favored areas for severe storms this evening. Already as of 2 PM this afternoon, a corridor of 2000 to 4000 SB CAPES exists east of the frontal boundary and surface trough. As of 2 PM CT, this line is roughly east of a line from Chappell to Butte. So far, deep layer shear is greatest from north central Nebraska into the Panhandle. This area is post frontal. Deep layer shear is expected to continue to increase over the next 1 to 3 hours, as a strong mid level shortwave enters the panhandle. This, along with the already steep mid level lapse rates (H5-H7) will be very favorable for severe storms. Current thinking is that the main tornado threat will be over SW Nebraska INVOF the warm front where low level winds are backed. The main hail threat appears to lie over the western Sandhills into the southern Panhandle where mid level lapse rates are maximized. Into the early evening hours, convection is expected to morph into a line with the main severe threat shifting to gusty winds. Once the line develops, believe the threat for large hail will decrease significantly. This is due to 4 to 6 KM storm relative winds expected to lie parallel to the cold front and expected thunderstorm line. This will lead to increased competition for hail embryos and a diminished threat for large hail. The threat for winds will carry over into the mid to late evening hours as the line tracks east. With respect to the heavy rain threat tonight: A couple of things stand out with today's setup which are favorable for heavy rain. First, surface dew points in advance of the cold front, are running in the middle 60sF. This is well above the 90th% ile and approaches max climatology value for North Platte for this date (per SPC sounding climatology). PWATS this afternoon for KLBF also also nearing the 90th percentile for today per SPC sounding climatology. One final aspect which makes a case for heavy rainfall tonight is that within the expected line of storms this evening, steering winds (4-6KM) will be parallel or nearly parallel to the line. This will promote longer residence times for thunderstorms over a given area. As for expected location of heaviest rainfall, the latest NBM guidance has the heaviest rainfall over the southern Sandhills tonight. This is also supported by the REFS and NBM ensembles. The REFS 24 hr QPF probabilities have a 70 to 90 percent threat for 1+ inch of QPF centered along highway 92 from Tryon east to Arnold. The WPC probabilities are slightly less, however the location is similar to the REFS. With this location in peak expected QPF, believe the flash flood threat will be minimized being over the southern Sandhills. ATTM, do not feel confident enough to issue a flood watch for tonight given the forecast area of highest QPF being over the southern Sandhills. Overnight, in the wake of the exiting line of convection, there will be a continued threat for light rainfall. Further southwest, where the threat for rainfall decreases overnight, time sections are indicating some mid level drying and fog formation into Wednesday morning. ATTM, the signal for dense fog appears week and will limit mention to patchy. The leading shortwave, responsible for convection and pushing the cold front across Nebraska, will lift into South Dakota Wednesday. The main low will "dumbbell" into Wyoming, then western Nebraska Wednesday afternoon. Precipitation chances will increase across the area, with the greatest threat for rainfall over northern into eastern sections of the forecast area. Across southwestern Nebraska, precipitation is more in doubt given mid level westerly winds and drying. Wednesday night another shortwave within the H5 trough will approach western Kansas with another round of light precipitation traversing the area. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 328 PM CDT Tue Sep 16 2025 Conditions will begin to dry out Thursday night as the pattern de-amplifies across the central and northern plains. This will lead to warmer temperatures in the 80s this weekend then above normal temps in the mid to upper 70s to begin next week. Conditions are expected to be dry during the period beyond Thursday night. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1253 PM CDT Tue Sep 16 2025 The threat for thunderstorms will increase significantly toward the later half of this afternoon. By 23z, expect occasional thunderstorms at both terminals with the threat lasting through 05-08z this evening. The greatest threat for strong to severe storms is from 22z through 04z this evening. Wind gusts up to 45 KTS will be the main threat along with heavy rain. Some hail cannot be ruled out as well. After late evening, ceilings will fall to MVFR, then IFR overnight as light rain showers develop. Low ceilings will carry over into mid to late morning Wednesday with overcast sky coverage continuing. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Buttler
Hazardous weather outlook, Sep 16, 3:36 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 PM CDT Tue Sep 16 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Tue Sep 16 2025 /236 PM MDT Tue Sep 16 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Thunderstorms are likely tonight across all of western and north central Nebraska. Some storms may be severe with large hail, damaging wind gusts and heavy rain. A tornado or two cannot be ruled out as well over southwestern Nebraska. The main threat for severe storms tonight is along and east of a line from Gordon to Chappell. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A long duration steady rain event is appearing probable Wednesday through early Friday. The slow rates of rainfall should limit overall flooding potential but locations could potentially see a total of one to three inches of rain by midday Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over southwestern Nebraska, mainly east of highway 61 and south of Interstate 80. CLB
In the hours before
Special weather statement, Sep 16, 3:17 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
317 PM CDT Tue Sep 16 2025
NEZ058-069-070-162100-
Chase NE-Hayes NE-Perkins NE-
317 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PERKINS...EASTERN
CHASE AND NORTHWESTERN HAYES COUNTIES THROUGH 400 PM CDT/300 PM
MDT/...
At 317 PM CDT/217 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Champion, or 7 miles south of Imperial, moving
north at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Center Dam Campground, Wanamaker State Wildfire Management Area, Area
A Campground, and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Nebraska.
&&
LAT...LON 4036 10179 4070 10176 4063 10134 4035 10148
4035 10173
TIME...MOT...LOC 2017Z 196DEG 14KT 4040 10166
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JWSLocal storm report, Sep 16, 4:17 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
417 PM CDT Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 10 SSW Grant 40.71N 101.80W
09/16/2025 M1.00 Inch Perkins NE Trained Spotter
&&Local storm report, Sep 16, 4:41 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
441 PM CDT Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Hail Roscoe 41.13N 101.60W
09/16/2025 M1.00 Inch Keith NE Trained Spotter
&&Local storm report, Sep 16, 4:55 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
455 PM CDT Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Hail 1 E Roscoe 41.13N 101.58W
09/16/2025 M1.25 Inch Keith NE Public
Half dollar size hail relayed from local
media just east of Roscoe on I-80..
&&
KurimskiLocal storm report, Sep 16, 4:56 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
456 PM CDT Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail Enders 40.44N 101.52W
09/16/2025 M1.50 Inch Chase NE Public
&&Local storm report, Sep 16, 4:57 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
457 PM CDT Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM Hail 3 NW Sarben 41.19N 101.34W
09/16/2025 M1.00 Inch Keith NE Public
Caller also reports torrential rainfall.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:05 PM CDT | Special Weather Statement | LBF | Grant | 25 min |
| Sep 16, 2:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 46 min |
| Sep 16, 2:15 PM CDT | Special Weather Statement | LBF | Arthur | 45 min |
| Sep 16, 2:34 PM CDT | Special Weather Statement | LBF | Cherry | 26 min |
| Sep 16, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 52 min |
| Sep 16, 2:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Sep 16, 2:59 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Sep 16, 3:17 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| Sep 16, 3:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Sep 16, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 44 min |
| Sep 16, 3:41 PM CDT | Areal Flood Advisory | LBF | Cherry | 5 hr |
| Sep 16, 3:45 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Sep 16, 3:54 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Sep 16, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Sep 16, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 44 min |
| Sep 16, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Sep 16, 4:55 PM CDT | Areal Flood Advisory | LBF | Chase, Hayes | 100 min |
| Sep 16, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| Sep 16, 5:10 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Sep 16, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 45 min |
| Sep 16, 5:47 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 28 min |
| Sep 16, 6:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Sep 16, 6:07 PM CDT | Areal Flood Advisory | LBF | Lincoln | 111 min |
| Sep 16, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 30 min |
| Sep 16, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
| Sep 16, 6:35 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.